Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] Mirtazapine

Expand Messages
  • Carol
    hi, We used Mirtazapine and Famotidine at the same time. What we found though, was that the Mirtazapine didn t really work all that well after the first day.
    Message 1 of 16 , Mar 30 1:04 AM
    • 0 Attachment
      hi,

      We used Mirtazapine and Famotidine at the same time. What we found though, was that the Mirtazapine didn't really work all that well after the first day. You can't give it any sooner than every 3 days, because it takes that long for it to clear out of the liver.

      Is Tigg hyperthyroid and on Tapazole/Methimazole? If she is, then you should not use Mirtazapine. The Tapazole inhibits the enzyme necessary to clear the Mirtazapine out of the liver, so it doesn't clear and accumulates and creates a toxicity, which in turn, causes seizures. This happened to our angel Snowball. No one told us about the interaction between the Mirtazapine and thyroid meds. Snowball was on the Mirtazapine for a couple months and one day had this really bad seizure. I found out later through some research and reading on the hyperthyroid group, about the drug interaction. Snowball recovered, and we never used the Mirtazapine again.

      What we do use is Cyproheptadine for appetite stimulant and Zofran (Ondansetron) for anti-nausea.. those are much safer and we think work better.

      If Tigg's Creatinine is 8 and BUN 79, that's really high! Our Misty has heart and kidney problems too, and we give her smaller amounts of subQ's twice a day so as not to put her heart in trouble. If you divide up two smaller amounts, say 50ml twice a day, then the heart handles it better. Yes, we're taking a chance... tempting congestive heart failure, but Misty's kidneys are pretty bad, so we try to balance it with what the heart needs.

      Carol
















      -----Original Message-----
      From: lilloise52 <mlawebb@...>
      To: feline-heart <feline-heart@yahoogroups.com>
      Sent: Fri, Mar 29, 2013 9:05 pm
      Subject: [FH] Mirtazapine





      Hi,

      My Tigg is 11 years old. My vet has prescribed Mirtazapine to boost her appetite hence her eating, she's lost a lot of weight already...

      Her creatinine was over 8 at diagnosis and her BUN 79... She also has HCM, diagnosed at age 5, so no IV hydration or SubQs, vet is adamant. I first had her on Famotidine for stomach acid, not sure that ever worked, and there's a scenario where the med can actually increase the loss of appetite, so I asked about an appetite stimulant, hence the Mirtazapine, 1/4 of a tablet every 72 hours. Tigg has lost a lot of weight (18lbs in October, but she's a big cat, part Main Coon) down to 14.5 at CKD diagnosis and probably less now.

      Has anyone actually used both the Famotidine and Mirtazapine at the same time, or how to tackle stomach acid (not nausea per se)? Tigg is very sweet but not a lap cat, I've tried a syringe but the stress involved is counter productive, working on "finger feeding", some appetite would make all the difference and would lower her numbers also.

      Thanks for any thought or suggestions, I'm new to this forum and trying to digest all the information on Tanya's website...











      [Non-text portions of this message have been removed]
    Your message has been successfully submitted and would be delivered to recipients shortly.